MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number SCM-375
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Capsular Contracture (1761); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported left side hematoma, infection, and capsular contracture baker grade iii.Device remains implanted.
 
Additional Manufacturer Narrative
A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.The events of capsular contracture and infection are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: capsular contracture baker grade iii, infection (late onset).
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Fi summary: with the information collected during the investigation, there is enough evidence to support that device serial number (b)(6) was manufactured under controlled conditions in accordance with abbvie¿s procedures and were no defects/problems/issues found in the documents related to the reported event.Seal strength results were acceptable.Environmental monitoring results were found to be acceptable, and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run 30032369 is not related to any additional complaint infection record reported as of today.During the trend review of all gel infection complaints for the period of apr 2021 through mar 2023, no adverse trend was noted.Given the fact that the cause of the infection cannot be specifically associated to the manufacturing process, and there is not an adverse trend for this type of event, and no er/ ncr(s) or temporary changes were identified during the investigation associated to this lot and the complaint, no corrective action is deemed necessary at this time.
 
Event or Problem Description
Healthcare professional later reported and confirmed capsular contracture, baker grade iv.
 
Event or Problem Description
Patient reported left side hematoma, infection, and capsular contracture baker grade iii.Healthcare professional later reported and confirmed capsular contracture, baker grade iv.The device has been explanted.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: b.5., d.6b., g.2., h.6.
 
Additional Manufacturer Narrative
Visual analysis: visual analysis of the photographs identified: hematoma: unable to observe since it is not related to the device.Capsular contracture: unable to observe since it is not related to the device.Infection (late onset): unable to observe since it is not related to the device.No additional observations are performed.No further actions are required as no manufacturing issues are observed.
 
Event or Problem Description

Brand Name
INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
2525 dupont drive
building 3
irvine, CA 92612
8479366324
MDR Report Key16763772
Report Number9617229-2023-06383
Device Sequence Number6046992
Product Code FTR
UDI-Device Identifier10888628029910
UDI-Public10888628029910
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberSCM-375
Device Catalogue NumberSCM-375
Device Lot Number3267173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer04/25/2023
03/26/2024
04/10/2024
05/22/2024
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/11/2023
03/29/2024
04/23/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight87 KG